Hail, Talladega
- When
- June 14, 2:36 PM CST to 2:45 PM CST
- Where
- Talladega County, Sylacauga
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.170, -86.250
Hail up to the size of quarters fell for several minutes in and around Sylacauga.
Isolated severe thunderstorms brought hail and high winds to Central Alabama.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Isolated severe thunderstorms brought hail and high winds to Central Alabama.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 14, 2:06 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 306 PM CDT THU JUN 14 2007 .DISCUSSION...ONLY MINOR CHANGES TO THE SHORT TERM FORECAST...BUT SIGNIFICANT CHANGES MADE IN THE LONG TERM. TONIGHT WILL BE A BIT OF A CHALLENGE RIGHT OFF THE BAT...WITH POPS BEING A GAME TIME DECISION BASED ON RADAR TRENDS AND LAST MINUTE LOOK AT THE MESOSCALE. ONE WAY OR THE OTHER...EXPECT ISOLATED TO SCATTERED CONVECTION INTO THE EVENING HOURS TONIGHT...DISSIPATING WITH THE LOSS OF HEATING. AS THE LOW CONTINUES TO SPIN OFF THE EAST COAST...SHORT WAVES WILL CONTINUE TO ROTATE THROUGH THE FLOW. WITH THE NAM AND LOCAL WRF MODEL HAVING A BETTER HANDLE ON CONVECTION...WILL LEAN THAT WAY AGAIN TOMORROW...AND GO MUCH CLOSER TO MET POPS THAN MAV POPS... WHICH APPEAR TO BE UNDERDONE. WITH INCREASED MOISTURE INDICATED BY HIGHER PW AMOUNTS TOMORROW...FAIRLY CONFIDENT IN TAKING THIS ROUTE GOING FOR CHANCE POPS THE ENTIRE FORECAST AREA. BY SATURDAY...A BIT OF A NORTHWESTERLY FLOW KICKS IN AS THE LOW BEGINS TO LIFT OUT SLOWLY...AND RIDGING FOLDS OVER TO OUR WEST. THIS SLIGHT CHANGE IN FLOW SHOULD HELP BOOST TEMPERATURES UP INTO THE MID 90S ACROSS THE AREA...WHILE KEEPING THE BULK OF SHOWERS AND THUNDERSTORMS SUPPRESSED TO OUR SOUTH. STILL...CAN NOT RULE OUT AN ISOLATED THUNDERSTORM OR TWO...BUT AT THIS TIME...WILL GO WITH A SILENT 10 CHANCE WITH ISOLATED THUNDERSTORMS IN THE AFTERNOON. BY SUNDAY...UNDER LIGHT NORTHWESTERLY FLOW AGAIN...AND WITH THE LOW LIFTED OUT...WILL KEEP THE FORECAST DRY AND HOT. FOR THE LONG TERM...MONDAY THROUGH THURSDAY...GFS IS BEGINNING TO TREND TOWARDS EURO/GEM/NOGAPS...WHICH HAVE BASICALLY GONE OUT OF PHASE WITH PREVIOUS FORECASTS BY ABOUT 180 DEGREES. THE SHARP... DEEP...PHASED TROUGH THAT WAS FORECAST TO PASS THROUGH ON TUESDAY AND INTO WEDNESDAY IS NOW OFF THE FORECAST CHARTS. EURO/GEM/NOGAPS MAINTAIN RIDGING OVER THE EAST...WITH A DEEPENING TROUGH OVER THE ROCKIES. 12Z CONSENSUS STILL OFFERS SOME HOPE FOR RAINFALL WITH A WEAKENED BROAD TROUGH JUST OFF TO THE WEST...SO WILL MAINTAIN LOW CHANCE POPS FOR TUESDAY AFTERNOON AND HOPE IT ALL PANS OUT. OUTSIDE OF THE SHORT TERM AND INFLUENCES OF THE COOLER AND MOIST AIR IN THE EAST...GENERALLY TOOK THE HIGH SIDE OF THINGS FOR TEMPERATURES...A BLEND OF MEX AND HIGH MEMBER OF THE 00Z ENSEMBLE GUIDANCE FOR HIGH TEMPS...AND AN ENSEMBLE BLEND FOR LOWS. && .AVIATION...18Z AVIATION DISCUSSION. BASES OF CUMULUS CLOUDS WILL RUN ABOUT 5 TO 6 THOUSAND FEET. EXPECT ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP OVER THE FORECAST AREA THROUGH 01Z. INCLUDED VCTS AT ANB...BHM...AND EET. SOME OF THE STORMS MAY BE STRONG TO SEVERE AT TIMES...WITH HAIL AND GUSTY WINDS TO 50 KNOTS. EXPECT CONDITIONS TO IMPROVE AFTER 01Z...WITH MOSTLY CLEAR SKIES AFTER 06Z. 03 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 62 88 63 90 64 / 40 30 20 20 10 ANNISTON 65 88 65 89 66 / 30 40 10 20 10 BIRMINGHAM 67 89 66 90 68 / 30 40 20 20 10 TUSCALOOSA 66 91 64 93 68 / 30 40 20 20 10 CALERA 66 89 66 91 68 / 30 40 20 20 10 AUBURN 64 90 66 90 68 / 20 40 10 20 10 MONTGOMERY 66 91 66 92 69 / 20 30 20 20 10 TROY 63 89 66 91 67 / 10 40 20 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 03/81/03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 110 PM CDT THU JUN 14 2007 ALZ011>015-017>050-151830- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 110 PM CDT THU JUN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED...STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ...GENERALLY BETWEEN 2 PM AND 8 PM. THE MOST FAVORABLE AREA FOR THE STRONG THUNDERSTORMS IS EAST OF INTERSTATE 65 AND NORTH OF INTERSTATE 85. SMALL HAIL AND GUSTY WINDS UP TO 50 MPH ARE POSSIBLE WITH THE STRONGEST STORMS. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE AGAIN ON FRIDAY... GENERALLY FROM NOON UNTIL 8PM...WITH WINDS MAINLY UP TO 45 MPH. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BECOME NECESSARY THIS AFTERNOON AND FRIDAY AFTERNOON. 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 246 PM CDT THU JUN 14 2007 ALZ028-142030- CLAY- 246 PM CDT THU JUN 14 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY COUNTY UNTIL 330 PM CDT... AT 244 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES WEST OF SPRINGHILL...MOVING SOUTHWEST AT 15 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. STEFKOVICH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 249 PM CDT THU JUN 14 2007 ALZ027-142030- TALLADEGA- 249 PM CDT THU JUN 14 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 330 PM CDT... AT 248 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES WEST OF CHANDLER SPRINGS...MOVING SOUTHWEST AT 15 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. STEFKOVICH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 325 PM CDT THU JUN 14 2007 ALZ036-142115- COOSA- 325 PM CDT THU JUN 14 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COOSA COUNTY UNTIL 415 PM CDT... AT 324 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES WEST OF GOODWATER...MOVING SOUTHWEST AT 5 MPH. THE PRIMARY THREAT IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER IN AN AUTOMOBILE. STEFKOVICH
The Birmingham radar (KBMX), 48 km away, was scanning. The volume nearest the first event began at 20:34 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Hail up to the size of quarters fell for several minutes in and around Sylacauga.
In the Piedmont and Vigo areas of northern Calhoun County, one home had its roof completely blown off, one barn had its roof blown off, a few homes had shingle damage, one tree fell on a mobile home, and several more trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45289, 45290, 45292.